Thunderstorm Wind, Lee
- When
- May 27, 3:15 PM CST
- Where
- Lee County, Dixon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.833, -89.483
Trees and power lines were blown down.
7 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 27, 1:15 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 215 PM CDT SAT MAY 27 2006 .DISCUSSION FOR AFTERNOON GRIDS/ZONES... 215 PM CDT MODELS NOT DOING WELL WITH CONVECTION IN IA TODAY. SPC ANALYSIS SHOWING MSTR AND THETA E CONVERGENCE AXES UP MS RVR VLY AND INTO SWRN WI. TREND APPEARS FOR CONVECTION TO CONT NE INTO WI THIS EVENING. CAN SEE NEW CONVECTION FORMING N OF MLI IN TRAJECTORY FOR FREEPORT. THIS TOO CLOSE TO WRN EDGE OF CWA TO TAKE OUT CHC OF PCPN SO AM CONTINUING A THREAT FOR 1ST 2 TIERS OF NRN COUNTIES AT LEAST UNTIL MIDNGT. HIER POP AT RFD AND TAPERING LOWER SOUTH AND EAST. ACARS HOWEVER SHOWING SOME DECENT LOW LVL CAPPING EVEN AT RFD SO DONT THINK CONFIDENCE CALLS FOR MORE THAN CHC CATEGORY. HOWEVER WILL MONITOR SITUATION FOR NEXT HOUR AND SEE HOW TSTMS BREWING N OF MLI REACT. MODELS SHOWING RISING HTS AND THICKNESS OVER IL TNGT AND SUNDAY...SO EXPECT THREAT NOT TO EXPAND BEYOND THIS EVENING. WITH STRONG SW FLOW FEEDING OVER AREA ON SUNDAY AND HIGHS RISING TO AROUND 90...CAPPING SHUD KEEP CONVECTION AT BAY THIS FAR EAST. CONVECTIVE TEMP FCST NEAR 97 ALTHO LI VALUES -6 AND CAPES OVER 2K. YET WAVES CONT TO FEED NE ACROSS IA INTO WI...WITH WIDE OPEN GULF MSTR SUPPLYING TSTM GROWTH. THESE WAVES SLIP EASTWARD MON NGT AND HAVE MOVED UP CHC OF TSTMS TO MON EVENING. THIS PATTERN TO CONT THRU MUCH OF WEDNESDAY AND ENDING WITH FROPA WED AFTN. COOLER AND DRIER POST-FRONTAL FLOW THURSDAY AND FRIDAY SHUD PRECEDE HIGH PRESSURE BLDG OVER THE REGION FOR THE WEEKEND. RLB && .AVIATION DISCUSSION FOR 18Z TAFS... 105 PM CDT MAIN FORECAST ISSUES WILL CENTER AROUND WINDS AND CHANCES FOR ANY PRECIP THIS AFTERNOON/EVENING. REMNANT MCVS FROM LAST NIGHTS CONVECTION WILL BE THE MAIN FORCING MECHANISMS THROUGH THIS EVENING. VISIBLE SATELLITE IMAGERY EARLIER THIS MORNING WAS SUGGESTING MCV ACROSS NORTHEAST IOWA WITH ANOTHER ACROSS SOUTHWEST IOWA. SOUTHWESTERLY MID LEVEL FLOW SHOULD TAKE LEADING MCV INTO SOUTHERN WISCONSIN THROUGH THE REMAINDER OF THE AFTERNOON HOURS...WITH TRAILING MCV LIKELY TO SKIRT ACROSS SWRN WISCONSIN/NWRN ILLINOIS THIS EVENING. THIS SECONDARY VORT MAX WILL LIKELY BE THE FEATURE TO FOCUS ON FOR CONVECTIVE POTENTIAL ACROSS NORTH CENTRAL ILLINOIS LATE THIS AFTERNOON/EARLY THIS EVENING. 17-18Z ACARS SOUNDINGS ACROSS THE AREA STILL INDICATING NEARLY ISOTHERMAL LAYER FROM 800-750 HPA WHICH WILL LIKELY CAP THINGS UNTIL LATE AFTERNOON. BY THIS TIME...THE SECONDARY MCV WILL LIKELY BE ENTERING NE IOWA WITH A LITTLE BETTER FORCING FOR ASCENT ACROSS NWRN IL BY THIS EVENING. MAGNITUDE OF INSTABILITY IS RATHER IMPRESSIVE...WITH MLCAPES ON THE ORDER OF 1500 J/KG. WITH INSTABILITY AND MOISTURE IN PLACE...FORCING IS THE MAIN QUESTION AND SOME CONCERN THAT BETTER FORCING WITH THESE MCVS MAY REMAIN JUST TO THE NORTH AND WEST OF THE TERMINALS. GIVEN UNCERTAINTY...WILL CARRY VCTS MENTION AT RFD FROM 22Z-02Z. BY THIS EVENING...MID LEVEL THERMAL RIDGE WILL ADVECT INTO NORTHERN ILLINOIS WHICH SHOULD ALLOW MOST OF THUNDERSTORM ACTIVITY TONIGHT TO REMAIN TO THE NORTH. LAKE ENHANCED BOUNDARY STRETCHING FROM APPROXIMATELY ORD-MDW-GYY WILL PROBABLY NOT ADVANCE MUCH FURTHER WEST AND EVENTUALLY WASH OUT AS LOW LEVEL FLOW CONTINUES TO STRENGTHEN THIS AFTERNOON. WITH THIS INCREASING SYNOPTIC GRADIENT...WILL MAINTAIN SOUTHEAST WINDS IN THE 10-15 KNOT RANGE FOR THIS AFTERNOON...WITH WINDS VEERING TO THE SOUTH 10 KNOTS OR LESS DURING THE EVENING. WINDS WILL THEN VEER S-SW TOMORROW MORNING WITH BETTER GUST POTENTIAL SETTING UP IN THE AFTERNOON TOMORROW WITH GUSTS UP AROUND 20 KNOTS POSSIBLE. TIGHTER GRADIENT TONIGHT SHOULD HELP PREVENT SIGNIFICANT FOG...AND WILL CARRY GENERALLY 5SM VSBYS OVERNIGHT. NDM && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT SAT MAY 27 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-280930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT SAT MAY 27 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...GENERALLY NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-280930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT SAT MAY 27 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Quad Cities radar (KDVN), 94 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
7 hail, 3 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
A gust to 70 mph was measured.
Penny size hail was reported 8 miles east of Paw Paw, or about 3.5 miles east northeast of Rollo.
A six inch tree limb was blown down near Country Club Road and a tree was blown down on Dean Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509982, 5509983, 5509984, 5509985, 5509986, 5509987, 5509988, 5509989, 5509990, 5509991.